just wondering if anyone who has taken beta blockers has ever noticed an increased awareness of their heartbeat? it seems that i've been able to feel mine pretty much all the time since i started betas about three months ago. is this normal? does it go away?
I can't address the relationship with beta blockers, but I can relate what my cardiologist told me: He said most people don't notice their heart beats, but those of us with heart issues often have an awarness of their beats. He said it was as if we had a direct line from the brain to the heart that makes us sensitive to what our heart is doing.
It may be that your awarness has nothing to do with beta blockers. It is just that you have learned to tune in to what is happening with your heart.
The reason I asked that question of my doc was that I was getting occasional skipped or extra beats following my ablation. Again, he said that is entirely normal is the general population, and most people don't even notice when it happens. We do.
As a relative newbie to A-fib and metoprolol - yes, shortly after starting the med I began to feel my heart beating like it would come out of my chest. Thankfully, not all the time. It definitely never happened before that time. It is not a coincidence.
I can feel what you said. Dr told me should take the Flecainide, it works very well. After taking it for a few months, my chest vibrated and like a garbage truck loading..... I got very SOB and dizzy. I told my GP and he sent me to the ER. The ER doc just didn't know why my heart was beating so wild? He called a cardiologist (who came from the children hospital) to see me (49 yrs old)!
They're all thinking my pacemaker didn't work or working not properly. At the end admitted me and wait for the technician to come and check it out. The pacemaker was working well, only picks up 2 beats late. They're talking about changing my med but my cardio wanted me to be continue on Flecainide. I went home and discontinued the Flecainide by myself. When I saw him, he said was fine. My heart was beating much much more better.... so I stopped by good and he agreed. He said in my case, don't need to take medication. May be you can discuss that with you doctor. Take care.
thanks for all the posts so far. for some reason, it just makes me feel better to read everyone else's experiences regarding this. i can still feel my heartbeat pretty much all the time, and hope that, if i go through an ablation, i don't have to worry about it much after that.
well, talked with the EP yesterday. he recommended that i not go through with an ablation procedure at this point. since i've only experienced the AF once, and the bystolic seems to be doing a good job, he recommends that i make some lifestyle changes (diet, lose some weight, stress techniques, etc) and see if i can't kick the arryhthymia that way. he was very straight-forward with me about everything, so i was very appreciative. i'm glad i don't need a procedure, and am ready to start the long journey!
I had an ablation for a heart 'flutter'. Told that it was a simple procedure that would cure my problem and get me off Flecainide(an unpleasant drug). After the procedure I have had serious Atrial Fibrillation and was told to stay on the Flecainide! PLEASE ask your doctors to be honest with you. Apparently Atrial flutters can be caused by various BP meds. Do as much research as you can and think VERY carefully before letting anyone mess about with your heart!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.